Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 156, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2021, 3:45 PM CDT for Harrison County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- May 25, 2021, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, Harrison County, TX
The radar
The Shreveport radar (KSHV), 12 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:48 PM CDT | TSTM WND DMG | 5 Sse Waskom, TX | TREES DOWN OFF OF STATE LINE RD. |
| May 25, 4:30 PM CDT | TSTM WND DMG | 5 S Benton, LA | NWS EMPLOYEE REPORTS TREE DOWN AND POWER OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WUUS54 KSHV 252045
SVRSHV
LAC015-017-TXC203-252130-
/O.NEW.KSHV.SV.W.0156.210525T2045Z-210525T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
345 PM CDT Tue May 25 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Caddo Parish in northwestern Louisiana...
Southwestern Bossier Parish in northwestern Louisiana...
East central Harrison County in northeastern Texas...
* Until 430 PM CDT.
* At 344 PM CDT, severe thunderstorms were located along a line
extending from near Karnack to Waskom to near Elysian Fields,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Benton,
Mooringsport, Belcher, Fosters, Dixie, Alden Bridge, Ferguson,
Linton, Cross Lake, Barksdale Air Force Base, Bethany, Red Chute
and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning are
occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3280 9368 3265 9360 3243 9358 3234 9404
3239 9403 3241 9406 3267 9406
TIME...MOT...LOC 2044Z 240DEG 33KT 3260 9414 3245 9408 3236 9410
HAIL...0.75IN
WIND...60MPH
$$
043 follow-up statements
071
WWUS54 KSHV 252106
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
406 PM CDT Tue May 25 2021
LAC015-017-TXC203-252130-
/O.CON.KSHV.SV.W.0156.000000T0000Z-210525T2130Z/
Caddo LA-Bossier LA-Harrison TX-
406 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN CADDO...SOUTHWESTERN BOSSIER PARISHES IN
NORTHWESTERN LOUISIANA AND EAST CENTRAL HARRISON COUNTIES...
At 405 PM CDT, severe thunderstorms were located along a line
extending from Mooringsport to near Blanchard to near Greenwood,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Benton,
Mooringsport, Belcher, Fosters, Dixie, Alden Bridge, Ferguson,
Linton, Cross Lake, Barksdale Air Force Base, Bethany, Red Chute and
Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3280 9368 3265 9360 3243 9358 3236 9394
3242 9401 3248 9406 3267 9406
TIME...MOT...LOC 2105Z 240DEG 35KT 3267 9399 3254 9388 3238 9392
HAIL...0.75IN
WIND...60MPH
$$
04148
WWUS54 KSHV 252119
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
419 PM CDT Tue May 25 2021
TXC203-252129-
/O.CAN.KSHV.SV.W.0156.000000T0000Z-210525T2130Z/
Harrison TX-
419 PM CDT Tue May 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARRISON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3280 9368 3265 9360 3243 9358 3237 9388
3251 9390 3254 9396 3267 9402
TIME...MOT...LOC 2119Z 240DEG 34KT 3271 9390 3258 9378 3240 9380
$$
LAC015-017-252130-
/O.CON.KSHV.SV.W.0156.000000T0000Z-210525T2130Z/
Caddo LA-Bossier LA-
419 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN CADDO AND SOUTHWESTERN BOSSIER PARISHES...
At 419 PM CDT, severe thunderstorms were located along a line
extending from near Mooringsport to 6 miles east of Blanchard to near
Shreveport, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shreveport, Bossier City, Blanchard, Benton, Mooringsport, Fosters,
Dixie, Alden Bridge, Ferguson, Linton, Cross Lake, Barksdale Air
Force Base, Red Chute and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3280 9368 3265 9360 3243 9358 3237 9388
3251 9390 3254 9396 3267 9402
TIME...MOT...LOC 2119Z 240DEG 34KT 3271 9390 3258 9378 3240 9380
HAIL...0.75IN
WIND...60MPH
$$
04982
WWUS54 KSHV 252129
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
429 PM CDT Tue May 25 2021
LAC015-017-252138-
/O.EXP.KSHV.SV.W.0156.000000T0000Z-210525T2130Z/
Caddo LA-Bossier LA-
429 PM CDT Tue May 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CADDO AND
SOUTHWESTERN BOSSIER PARISHES WILL EXPIRE AT 430 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3280 9368 3265 9360 3243 9358 3237 9388
3251 9390 3254 9396 3267 9402
TIME...MOT...LOC 2128Z 240DEG 33KT 3273 9385 3260 9373 3242 9375
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 25, 2:30 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 230 PM CDT Tue May 25 2021 .SHORT TERM.../Tonight through Wednesday Night/ Convection to persist along a weak MCS boundary through the remainder of the afternoon, diminishing early this evening before reaching MLU/ELD. Could see gusty winds and locally heavy rainfall with some storms. A weak upper-trough sweeping east within near zonal flow across the Red River Valley of north Texas into Arkansas will support scattered convection overnight mainly north of Interstate 20. On Wednesday morning, convection to become more widespread across southern Arkansas into North Louisiana as upper-trough interacts with lingering boundary that swept across the region today. Temperatures both tonight and Wednesday night to fall to around 70 degrees, with high temperatures on Wednesday in the mid to upper 80s. /05/ .LONG TERM.../Thursday through Tuesday/ As we move ahead into the long-term period, upper ridging to our SW will generally maintain warm and dry conditions during Thursday with highs in the mid and upper 80s to near 90 degrees. However, a late season cold front will arrive by late Thursday night through early Friday with showers and thunderstorms advancing down to I-30 and then expanding areawide through the day on Friday with the front slowing its southward progression and potentially stalling briefly. Looking farther out to Friday night, the front will get some added forcing from a potent shortwave disturbance diving down across the Middle Red River Valley late Friday night through Saturday morning. This shortwave will help to reinforce the front farther south and aid in additional convection through much of Saturday before both features advance farther south toward the coast by Saturday night into Sunday. The threat of severe weather with this shortwave still appears to be generally low for now with less instability overnight, but it will be worth monitoring as we get closer to Friday night and Saturday morning. Expect below normal temperatures to persist from Saturday through Sunday with much improved weather on Sunday behind the cold front. Favorable weather looks to extend into the Memorial Day holiday on Monday as upper level ridging is expected to return and serve as the dominant feature through early next week. The GFS does indicate some subtle signs of possible sea breeze convection during the afternoon hours both Monday and Tuesday with the ridge weakening slightly, but the ECMWF is firm in keeping the upper ridge more dominant across our region and the forecast does generally reflect more of the ECMWF solution with temperatures returning near normal for late May/early June. /19/ && .PREV DISCUSSION... /issued 1231 PM CDT Tue May 25 2021/ AVIATION... With the exception of ELD/MLU, showers and thunderstorms expected across area terminals through 26/00Z. Conditions to improve overnight with showers and isolated thunderstorms again possible across ELD/MLU from 26/12Z-26/18Z. Mainly VFR conditions to prevail across area terminals with the exception of MVFR ceilings possible areawide from 26/06Z-26/17Z. Otherwise, south winds 10 knots this afternoon to become 5 knots or less overnight, increasing to 10 knots again on Wednesday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 71 89 / 30 30 0 10 MLU 69 87 70 89 / 20 30 0 10 DEQ 68 85 69 87 / 30 40 10 10 TXK 70 86 71 88 / 30 30 10 10 ELD 68 87 68 90 / 40 30 10 10 TYR 70 86 71 88 / 20 20 0 0 GGG 69 85 69 86 / 30 20 0 0 LFK 69 87 69 88 / 20 30 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/19
Hazardous weather outlook, May 25, 2:53 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 253 PM CDT Tue May 25 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 253 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widespread showers and thunderstorms are likely this afternoon through early this evening. A few storms could produce strong gusty winds, locally heavy rain, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Chances for showers and thunderstorms continue into Wednesday as a weak upper level low moves across the region. Dry and very warm conditions are expected on Thursday, but showers and thunderstorms will return starting late Thursday night and continue on through Friday and Saturday in association with a late spring season cold front followed by a strong upper level disturbance. A few storms could produce gusty winds and locally heavy rain, while isolated flash flooding cannot be ruled out. More favorable weather will return on Sunday through the Memorial Day holiday with very low rain chances. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 19
In the hours before
Special weather statement, May 25, 1:26 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
126 PM CDT Tue May 25 2021
TXZ108-110-124-125-136-137-149-150-251930-
Upshur TX-Gregg TX-Cherokee TX-Smith TX-Camp TX-Wood TX-Franklin TX-
Rusk TX-
126 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHERN FRANKLIN...
NORTHWESTERN RUSK...WOOD...WESTERN UPSHUR...SOUTHWESTERN CAMP...
SOUTHWESTERN GREGG AND NORTHERN CHEROKEE COUNTIES UNTIL 230 PM CDT...
At 126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Emory to Golden to 6 miles
west of Lindale to near Coffee City to 12 miles southwest of
Frankston. Movement was east at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Tyler, Jacksonville, Kilgore, Whitehouse, Gladewater, Gilmer,
Mineola, Winnsboro, Leesburg, Lindale, Overton, Bullard, Troup,
Quitman, Big Sandy, Hawkins, New London, Arp, Clarksville City and
Scroggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9531 3302 9531 3303 9503 3262 9490
3236 9485 3210 9489 3185 9504 3188 9543
3193 9542 3196 9545 3208 9542 3215 9548
3218 9546 3223 9549 3230 9545 3236 9545
3246 9556 3269 9559 3275 9564 3296 9566
TIME...MOT...LOC 1826Z 280DEG 30KT 3295 9565 3272 9558 3248 9551 3218
9554 3195 9569
19Special weather statement, May 25, 2:30 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
230 PM CDT Tue May 25 2021
TXZ125-126-137-138-149>151-153-252030-
Upshur TX-Gregg TX-Cherokee TX-Panola TX-Harrison TX-Marion TX-
Rusk TX-Shelby TX-
230 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARION...HARRISON...PANOLA...
RUSK...NORTHWESTERN SHELBY...EASTERN UPSHUR...GREGG AND NORTHEASTERN
CHEROKEE COUNTIES UNTIL 330 PM CDT...
At 230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gilmer to near East Mountain to near
Kilgore to near Henderson to 7 miles south of Joinerville to near
Ponta. Movement was east at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Longview, Marshall, Henderson, Kilgore, Carthage, White Oak, Gilmer,
Hallsville, Jefferson, Tatum, Tenaha, Timpson, Ore City, Clarksville
City, Beckville, East Mountain, Deberry, Elysian Fields, Pinehill and
Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3288 9422 3261 9413 3238 9408 3221 9407
3204 9409 3185 9421 3185 9513 3209 9495
3221 9491 3240 9488 3270 9494 3287 9499
TIME...MOT...LOC 1930Z 274DEG 32KT 3278 9490 3267 9484 3241 9477 3223
9480 3209 9486 3189 9503
19Special weather statement, May 25, 3:33 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
333 PM CDT Tue May 25 2021
TXZ151-153-252115-
Panola TX-Shelby TX-
333 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PANOLA AND
NORTHWESTERN SHELBY COUNTIES UNTIL 415 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm over
Timpson, or 15 miles northwest of Center, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carthage, Tenaha, Timpson, Joaquin, Gary City, Midyett, Deadwood,
Front, Stockman, Woods and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3180 9443 3186 9446 3188 9446 3192 9451
3198 9445 3223 9437 3228 9406 3220 9404
3199 9404 3199 9402 3192 9398 3177 9439
TIME...MOT...LOC 2033Z 222DEG 22KT 3189 9441
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:50 AM CDT | River Flood Warning | SHV | Panola, Shelby | 21 days |
| May 25, 9:10 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 8 days |
| May 25, 1:26 PM CDT | Special Weather Statement | SHV | Smith, Upshur, Wood | 64 min |
| May 25, 2:30 PM CDT | Special Weather Statement | SHV | Gregg, Harrison, Marion, Panola, Rusk, Upshur | 60 min |
| May 25, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 44 min |
| May 25, 3:33 PM CDT | Special Weather Statement | SHV | Panola | 42 min |
| May 25, 4:16 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 119 min |
| May 25, 5:04 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, San Augustine | 116 min |
| May 25, 5:12 PM CDT | Areal Flood Advisory | SHV | Nacogdoches, Panola, Shelby | 2 hr |
| May 25, 5:30 PM CDT | Special Weather Statement | SHV | Sabine | 45 min |
| May 25, 6:29 PM CDT | Areal Flood Advisory | SHV | Sabine | 2 hr |
| May 25, 4:24 PM CDT | Special Weather Statement | SHV | De Soto | 36 min |
| May 25, 4:28 PM CDT | Special Weather Statement | SHV | Bossier | 32 min |
| May 25, 4:48 PM CDT | Special Weather Statement | SHV | Bienville, Bossier, Claiborne, Webster | 42 min |
| May 25, 5:29 PM CDT | Special Weather Statement | SHV | Bienville, Claiborne, Lincoln | 46 min |
| May 25, 5:34 PM CDT | Special Weather Statement | SHV | Red River | 41 min |
| May 25, 6:11 PM CDT | Special Weather Statement | SHV | Red River | 49 min |
| May 25, 6:12 PM CDT | Special Weather Statement | SHV | Jackson, Lincoln, Union | 48 min |
| May 25, 6:13 PM CDT | Special Weather Statement | SHV | Natchitoches | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.